MAUDE Adverse Event Report: ALPHATEC SPINE, INC. CALIBRATE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

ALPHATEC SPINE, INC. CALIBRATE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 325-07103015
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant remains in-situ.Radiograph images were provided which confirm the event.The lot number was not provided; therefore, a review of device history records cannot be performed.Based on the information provided, the root cause cannot be determined.If additional information and/or the implant is provided, a supplemental report will be filed accordingly.Labeling review: warnings/cautions/precautions: these implants are used only to provide internal fixation, in conjunction with graft and supplemental fixation, during the bone fusion process.A successful result may not be achieved in every instance.Potential risks identified with the use of these fusion devices, which may require additional surgery, include device component failure, loss of fixation, pseudarthrosis (i.E., non-union), fracture of the vertebra, neurological injury, and/or vascular or visceral injury.A calibrate ccx implant must not be re-expanded and reused if it has been filled with graft, as mechanical failure may occur.Possible adverse effects: initial or delayed loosening, bending, dislocation, and/or breakage of device components.Postoperative management: the surgeon should instruct the patient regarding the amount and time frame after surgery of any weight bearing activity.The increased risk of bending, dislocation, and/or breakage of the implanted devices, as well as an undesired surgical result are consequences of any type of early or excessive weight bearing, vibratory motion, falls, jolts, or other movement preventing proper healing and/or fusion development.Implanted devices should be revised or removed if bent, dislocated, or broken.Immobilization should be considered in order to prevent bending, dislocation, or breakage of the implanted device in case of delayed, malunion, or nonunion of bone.Immobilization should continue until a complete bone fusion mass has developed and been confirmed.
 
Event or Problem Description
At the 8 weeks postoperative visit, radiograph images revealed a collapsed expandable cage.The patient is asymptomatic.No plans for revision surgery.The surgeon will continue to monitor the patient.

Brand Name
CALIBRATE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key19921264
Report Number2027467-2024-00099
Device Sequence Number7218755
Product Code MAX
UDI-Device Identifier00190376533018
UDI-Public(01)00190376533018
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K232504
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number325-07103015
Device Catalogue Number325-07103015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown